December 19, 2010 at 3:18 pm #88692
AnonymousInactiveDecember 19, 2010 at 3:18 pmPost count: 14413
Hello I’m new to Add treatment but believe I have had it all of my 37 years. I got extensively tested by a Neuropsychologiest once a week for about 2 months.
Went to a shrink and now I’m on Strattera I have more ADD than ADHD.
I know this med is not an overnite med like most and takes time to work can anyone who is using it and LIKES it tell me about how long it takes to take effect., I have been taking it about 6 days, doc say 3 to 6 weeks any advice of stories?
thanks, EdREPORT ABUSEDecember 20, 2010 at 4:33 pm #96995
AnonymousInactiveDecember 20, 2010 at 4:33 pmPost count: 14413
I know you were looking for someone who likes it, but i wanted to share anyways. I was diagnosed while in college. I am definitely more ADD than ADHD and I found Strattera to almost put me in a coma. It made me so sleepy and lethargic and I felt like the lights were on, but no one was home. It did calm me down a lot though (racing thoughts and all), and when I stopped taking it, it was as if I was standing in the middle of times square in a soundproof box and then someone opened it. Everything came rushing back! Which meant that, for the most part, it worked. I have been un-medicated for a little bit now, I really want to get back on something, but am not sure if I want to try that again. Good luck, keep me posted on how it works for you!REPORT ABUSEDecember 20, 2010 at 5:44 pm #96996
AnonymousInactiveDecember 20, 2010 at 5:44 pmPost count: 14413
Thanks man, Thank you for sharing, I myself feel loopy and sleepy all the time, I’m hopeful that will pass as time goes on and my body gets use to it.
I have only been on it a week, I know what you mean about the racing thoughts. I will try it for six weeks if I don’t like it I will try something else.
This Med thing is new to me Like I had said I have had pretty bad ADD all my life and I’m 37 years old and should have been tested and treated 30 years ago.
thanks again for sharing, for the first time in my life I feel like all the people on here are my family and I’m so different then everyone else.REPORT ABUSEDecember 21, 2010 at 4:49 pm #96997
AnonymousInactiveDecember 21, 2010 at 4:49 pmPost count: 14413
No problem, and btw, love the jersey. I’m from Steel Country myself. Go Steelers!REPORT ABUSEDecember 22, 2010 at 9:12 pm #96998
AnonymousInactiveDecember 22, 2010 at 9:12 pmPost count: 14413
ops sorry I called you man, ThanksREPORT ABUSEDecember 23, 2010 at 12:39 pm #96999
AnonymousInactiveDecember 23, 2010 at 12:39 pmPost count: 14413
Hey Ed, thanks for starting this thread. I started this medication last week and have been trying to get a sense of how it’s affecting me. There are many variables to consider for this IMHO to compare its impact on one person over another. Body size, dosage, other meds, self medication, sleep, work, exercise, family……are some big variables. In my case I’m average for my height, body mass ratio as well, I’m 165 lbs and taking 18mg in the AM. I have been on Ciprelax 30 mg for almost 2 years and tolerated that well, but it wasn’t the “magic bullet” but at that point the doctor and I thought it was depression. The Ciprelax is being weened out as the Strattera starts to build up. At this point I would say I feel slightly more energy, but not much else. I seem to have become a light weight, I feel 2 beers and not in a nice way. I am sleeping a little better and am also reducing the use of a oxazepam at night to slow the internal dialog that keeps me awake. The oxazepam lets me sleep but it’s not a deep sleep so by the weekend I’m burned out and can sleep 12-15 hours.
I’ll be doing like you and “testing” this out for 6-8 weeks before I decide on its success. The Ciprelax FWIW did work on moods, the problem for me was that I flat lined. No ups or downs, just
a flat line. That also means the libido and interest in activities and friends also goes WAY down. So I was ready to get off of that regardless, the timing of ADD & Loving it just reaffirms my Things happen for a reason philosophy on most things. Today I’m off to see an Psychologist (or one of those types) for an evaluation/diagnoses as my GP agreed that the symptoms matched (I’ve been seeing him for 10 years he knows me well) but felt that this would be worth while. He even found a Dr that works such that costs go to OHIP.
Good luck Ed, updates us after week 2 or 3.REPORT ABUSEDecember 24, 2010 at 3:38 pm #97000
Curlymoe115MemberDecember 24, 2010 at 3:38 pmPost count: 206
My daughter was on Strattera. It took about 4 weeks for it to kick in but it works before this but that was when the dosage in her system really got going. She complained about the lack of emotion and such but it did help her to concentrate when she was on it. She was on it for about 2 years and her marks and everything really went up, and her compulsivity and distractedness went down. However she had been on a narcotic form of ADD medication before and she missed the highs and the lows so she stopped taking it.REPORT ABUSEDecember 28, 2010 at 10:39 pm #97001
turboMemberDecember 28, 2010 at 10:39 pmPost count: 89
The first time I tried Strattera I felt positive improvement within 1 week of starting a 40mg dose (optimal for me is calculated at ~100mg/day). It absolutely amazed my doctor I felt a positive effect so quickly. It helped with both my mood (depression related) and adhd impairment.
I felt more energy, could focus on work, had a feeling of “calmness” inside, and actually WANTED to get out of bed in the morning. I was also sleeping MUCH better than before.
Some very obtrusive side effects slowly crept up on me, though, so I discontinued use and the side effects all went away. I’ve tried 5 other meds since then and none of them have had the same positive response for me that Strattera did. I experienced occasional minimal improvement with Ritalin, but nothing with any of the others I tried.
Hope this helps.REPORT ABUSEDecember 29, 2010 at 3:20 am #97002
AnonymousInactiveDecember 29, 2010 at 3:20 amPost count: 14413
I am surprised to read that Turbo was able to sleep on Strattera. I had great success with it during the day, but I could never sleep through the night! When I woke up around 3AM my mind was absolutely racing and I would have to get up and work through the rest of the night. This happened EVERY single night! I kept taking it though, because it was my first med for ADHD (at 35 years old…finally!) and I was SO happy to feel functional, effective, and….well…normal. Other than the sleep issues and really terrible dry mouth, Strattera was a miracle for me.
I stopped taking it only because the copay was $50, which is a lot for me on my teacher’s salary. My Dr. tried me on Wellbutrin next, which was horrible. I had the “flatline” experience that others mentioned. That was hell for someone who’s lived their entire life feeling just the opposite! I switched to dextroamphetamine, which also works with no side effects, and it’s cheap.
With Straterra, I never had the emotional flatline as some mentioned, and I would have to say it started working really quickly. It’s been several years, but I think I remember it working within a few days. Don’t be afraid to try something else if this is not the right med for you! Good luck!REPORT ABUSEDecember 29, 2010 at 4:30 am #97003
turboMemberDecember 29, 2010 at 4:30 amPost count: 89
I’ve read that some people get tired from it, and that others have problems with sleeplessness.
For me, Strattera stopped the 200MPH train that seemed to always be running in my brain. It may be this is what enabled me to finally get some restful sleep, as I slept better during the time I was on it than at any time I can ever remember. I was taking the meds first thing in the morning with breakfast on a once-a-day dosage.
I don’t recall having a negative response to Wellbutrin myself (just no effect at all, really) but I can tell you that the SSRI Effexor REALLY messed me up. It was like waking up one day, 2 months later and wondering what the hell happened during the 2 months I was on it. That one scared me.
Sarge’s advice is important for everybody dealing with this issue. If your meds aren’t working right for you, then talk to your doctor about other possible solutionsREPORT ABUSEDecember 30, 2010 at 5:01 pm #97004
AnonymousInactiveDecember 30, 2010 at 5:01 pmPost count: 14413
did anyone notice a lot of burping and/or a bit of vertigo after starting it?
i just started it last night.REPORT ABUSEDecember 30, 2010 at 5:48 pm #97005
AnonymousInactiveDecember 30, 2010 at 5:48 pmPost count: 14413
I stopped my strattera could not take all the side effects, next month will go back to shrink to try something else. Any advice?
it was giving me weakness in muscles did not like that.REPORT ABUSEDecember 31, 2010 at 3:29 pm #97006
turboMemberDecember 31, 2010 at 3:29 pmPost count: 89
I’d say do lots of reading to involve yourself in the process with your doctor.REPORT ABUSEJanuary 3, 2011 at 9:48 pm #97007
AnonymousInactiveJanuary 3, 2011 at 9:48 pmPost count: 14413
I found myself fully focused but with the need of about a 15 minute nap every day 2 hours after taking it. I have been recommended to take my dosage in the evening prior to bed and see if that helps. It may help with those not able to sleep at night? I will check back and let you know how it goes.REPORT ABUSEJanuary 4, 2011 at 12:03 am #97008
turboMemberJanuary 4, 2011 at 12:03 amPost count: 89
Ray- funny you should mention the burping issue. I didn’t have the issue before, but during the last few days I have — all this after reading your comment, of course.
Maybe it’s the power of positive (or negative?) suggestion. If that’s the case, I’m going to request you brag about how much Strattera has improved your sex life. Maybe that one will catch on over here too. lol